Please use this identifier to cite or link to this item: http://hdl.handle.net/11400/5343
Title: A mathematical model for pulsatile flow of Herschel-Bulkley fluid through stenosed arteries
Authors: Siddiqui, S. U.
Verma, N. K.
Gupta, R. S.
Item type: Conference publication
Keywords: Longitudinal impedance;Διαμήκης αντίσταση;Pulsatile blood flow;Stenosed artery;Herschel–Bulkley fluid;Yield stress;Wall shear stress;Παλμική ροή αίματος;Στενωμένη αρτηρία;Απόδοση στρες;Τοιχείο διατμητικών τάσεων
Subjects: Science
Mathematics
Medicine
Επιστήμες
Μαθηματικά
Ιατρική
Issue Date: 1-Feb-2015
2010
Date of availability: 1-Feb-2015
Publisher: Νερατζής, Ηλίας
Σιανούδης, Ιωάννης
Abstract: Presented herein is the study of pulsatile flow of blood through stenosed artery by modeling blood as Herschel–Bulkley fluid. The Herschel–Bulkley fluid has two parameters, the yield stress θ and the power index n. Perturbation method is used to solve the resulting quasi-steady nonlinear coupled implicit system of differential equations. The effects of pulsatility and non-Newtonian nature of blood on velocity, flow rate, wall shear stress and longitudinal impedance of the artery are discussed. The width of the plug core region increases with increasing value of yield stress at any time. The velocity and flow rate decrease, whereas wall shear stress and longitudinal impedance increase for increasing value of yield stress with other parameters held fixed. On the other hand, the velocity, flow rate and wall shear stress decrease but resistance to flow increases as the radius of artery increases with other parameters fixed. The results for power law fluid, Newtonian fluid and Bingham fluid are obtained as special cases from this model.
Language: English
Citation: Siddiqui, S.U., Verma, N.K. and Gupta, R.S. (2010). A mathematical model for pulsatile flow of Herschel-Bulkley fluid through stenosed arteries. "e-Journal of Science & Technology". [Online] 5(5): 49-66. Available from: http://e-jst.teiath.gr/
Journal: e-Περιοδικό Επιστήμης & Τεχνολογίας
e-Journal of Science & Technology
Type of Journal: With a review process (peer review)
Access scheme: Publicly accessible
License: Αναφορά Δημιουργού-Μη Εμπορική Χρήση-Όχι Παράγωγα Έργα 3.0 Ηνωμένες Πολιτείες
URI: http://hdl.handle.net/11400/5343
Appears in Collections:Τόμος 05, τεύχος 5 (2010)

Files in This Item:
File Description SizeFormat 
Siddiqui_18.pdf341.67 kBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons